Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 19, NWS Tallahassee, FL

February 17, 20074 counties in Georgia; 16 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Feb 17, 2007, 1:49 PM EST for 4 counties in Georgia; 16 counties in Florida. It took effect at Feb 18, 2007, 3:40 AM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 17, 2007, 1:49 PM EST (18:49 UTC)
In effect from
Feb 18, 2007, 3:40 AM EST
Expired
Feb 18, 2007, 7:00 PM EST
In force
15 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Decatur County, GA, Grady County, GA, Seminole County, GA, Thomas County, GA

The radar

The Tallahassee radar (KTLH), 26 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.8 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2007-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2007-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2507 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 171849
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
149 PM EST SAT FEB 17 2007

...THE RED FLAG WARNING HAS BEEN CANCELLED FOR HOLMES AND INLAND
WALTON COUNTIES OF THE FLORIDA PANHANDLE TODAY AS RED FLAG
CONDITIONS WERE NOT MET AND RELATIVE HUMIDITIES WILL CONTINUE TO
INCREASE DURING THE REMAINDER OF THE AFTERNOON...

...THE RED FLAG WARNING FOR THE REMAINDER OF THE FLORIDA
PANHANDLE AND BIG BEND TODAY HAS BEEN TERMINATED AFTER RED FLAG
CONDITIONS WERE MET EARLIER...BUT ARE NO LONGER OCCURRING NOW AND
ARE NOT EXPECTED TO OCCUR FOR THE REMAINDER OF THE AFTERNOON DUE
TO INCREASING RELATIVE HUMIDITIES...

...THE RED FLAG WARNING FOR TODAY FOR SOUTHWEST AND SOUTH CENTRAL
GEORGIA HAS BEEN CANCELLED AS RED FLAG CONDITIONS WERE NOT MET
AND RELATIVE HUMIDITIES WILL CONTINUE TO INCREASE DURING THE
REMAINDER OF THE AFTERNOON...

...A RED FLAG WARNING IS NOW IN EFFECT FOR SUNDAY AFTERNOON FOR
ALL OF THE FLORIDA PANHANDLE AND BIG BEND DUE TO LONG DURATIONS OF
RELATIVE HUMIDITY BELOW 35 PERCENT...20 FOOT WIND SPEEDS AROUND 
15 MPH...AND DISPERSION INDICES ABOVE 75...

...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR SUNDAY AFTERNOON
FOR SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO POSSIBLE LONG
DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT...

...A FIRE WEATHER WATCH IS NOW IN EFFECT FOR MONDAY AFTERNOON 
FOR  ALL OF THE FLORIDA PANHANDLE AND BIG BEND DUE TO EXPECTED
LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

...A FIRE WEATHER WATCH IS NOW IN EFFECT FOR MONDAY AFTERNOON FOR
SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO POSSIBLE LONG DURATIONS
OF RELATIVE HUMIDITY BELOW 25 PERCENT...

.DISCUSSION...INCREASING RELATIVE HUMIDITY ACROSS THE REGION THIS
AFTERNOON OUT AHEAD OF THE NEXT COLD FRONT HAS PUT AN EARLY END
TO THE RED FLAG CONDITIONS ACROSS NORTH FLORIDA TODAY AND HAS
PREVENTED THEM FROM OCCURRING ACROSS SOUTHWEST AND SOUTH CENTRAL
GEORGIA. ANOTHER SHOT OF COLD AND VERY DRY AIR WILL RETURN TO THE
REGION ON SUNDAY WITH POSSIBLE RED FLAG CONDITIONS ONCE AGAIN WITH
THE DRY AIR HOLDING THROUGH MONDAY.

FLZ007-009>019-026>029-034-181130-
/O.UPG.KTAE.FW.A.0019.070218T1600Z-070219T0000Z/
/O.NEW.KTAE.FW.W.0019.070218T1600Z-070219T0000Z/
/O.NEW.KTAE.FW.A.0020.070219T1700Z-070220T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
149 PM EST SAT FEB 17 2007 /1249 PM CST SAT FEB 17 2007/

...RED FLAG WARNING IN EFFECT FROM 11 AM EST /10 AM CST/ TO 7 PM
EST /6 PM CST/ SUNDAY...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF
WIND AND LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH
POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS 
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

GAZ120>131-142>148-155>161-181130-
/O.NEW.KTAE.FW.A.0020.070219T1700Z-070220T0000Z/
/O.CON.KTAE.FW.A.0019.070218T1600Z-070219T0000Z/
QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-
TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-
BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
149 PM EST SAT FEB 17 2007

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

17-GOULD
3 follow-up statements
000 
WWUS82 KTAE 180840
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
340 AM EST SUN FEB 18 2007

...A RED FLAG WARNING IS IN EFFECT FROM LATE THIS MORNING UNTIL
EARLY THIS EVENING FOR ALL OF THE FLORIDA PANHANDLE AND BIG BEND
DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT AND 
20 FOOT WIND SPEEDS ABOVE 15 MPH...

...A RED FLAG WARNING IS IN EFFECT FOR A SMALL PORTION OF SOUTHWEST
GEORGIA THIS AFTERNOON DUE TO SHORT DURATIONS OF RELATIVE HUMIDITY
BELOW 25 PERCENT COMBINED WITH FREQUENT WIND GUSTS TO 25 MPH...

...A FIRE WEATHER WATCH IS IN EFFECT FROM LATE MONDAY MORNING UNTIL
EARLY MONDAY EVENING FOR ALL OF THE FLORIDA PANHANDLE AND BIG
BEND DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35
PERCENT...

...A FIRE WEATHER WATCH IS IN EFFECT MONDAY AFTERNOON FOR ALL OF 
SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO POSSIBLE LONG DURATIONS
OF RELATIVE HUMIDITY BELOW 25 PERCENT...

.DISCUSSION...COLDER AND MUCH DRIER AIR WILL RETURN TO THE REGION
TODAY. RED FLAG CONDITIONS WILL BE POSSIBLE ONCE AGAIN WITH THE
DRY AIR IN PLACE THROUGH MONDAY. THEN RELATIVE HUMIDITIES WILL
INCREASE TO ABOVE CRITICAL THRESHOLDS FOR THE REMAINDER OF THE
WEEK.

GAZ120>131-142>148-159>161-182030-
/O.CAN.KTAE.FW.A.0019.070218T1600Z-070219T0000Z/
/O.EXT.KTAE.FW.A.0020.070219T1800Z-070219T2300Z/
QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-
TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-
BERRIEN-BROOKS-LOWNDES-LANIER-
340 AM EST SUN FEB 18 2007

...FIRE WEATHER WATCH IS CANCELLED...
...FIRE WEATHER WATCH NOW IN EFFECT MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE
FIRE WEATHER WATCH FOR MUCH OF SOUTHWEST AND SOUTH CENTRAL GEORGIA
AS MINIMUM RELATIVE HUMIDITIES WILL REMAIN ABOVE 25 PERCENT.
A FIRE WEATHER WATCH IS IN EFFECT MONDAY AFTERNOON.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS 
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

GAZ155>158-182030-
/O.UPG.KTAE.FW.A.0019.070218T1600Z-070219T0000Z/
/O.EXB.KTAE.FW.W.0019.070218T1800Z-070218T2200Z/
/O.EXT.KTAE.FW.A.0020.070219T1800Z-070219T2300Z/
SEMINOLE-DECATUR-GRADY-THOMAS-
340 AM EST SUN FEB 18 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 5 PM EST THIS
AFTERNOON...
...FIRE WEATHER WATCH NOW IN EFFECT MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 5 PM EST THIS
AFTERNOON. A FIRE WEATHER WATCH IS IN EFFECT MONDAY AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF
WIND AND LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS 
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

FLZ007-009>019-026>029-034-182030-
/O.EXT.KTAE.FW.A.0020.070219T1600Z-070220T0000Z/
/O.CON.KTAE.FW.W.0019.070218T1600Z-070219T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
340 AM EST SUN FEB 18 2007 /240 AM CST SUN FEB 18 2007/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/
THIS MORNING TO 7 PM EST /6 PM CST/ THIS EVENING...
...FIRE WEATHER WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/
THIS MORNING TO 7 PM EST /6 PM CST/ THIS EVENING. A FIRE WEATHER
WATCH IS NOW IN EFFECT FROM LATE MONDAY MORNING THROUGH EARLY
MONDAY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF
WIND AND LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

JAMSKI
000 
WWUS82 KTAE 182017
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
317 PM EST SUN FEB 18 2007

...RED FLAG WARNING IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS
EVENING FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG
BEND DUE TO COMBINATION OF WIND AND LOW RELATIVE HUMIDITY...

...RED FLAG WARNING IN EFFECT FROM 11 AM EST /10 AM CST/ TO 7 PM
EST /6 PM CST/ MONDAY FOR ALL OF THE EASTERN FLORIDA PANHANDLE
AND FLORIDA BIG BEND DUE TO COMBINATION OF WIND AND LOW RELATIVE
HUMIDITY...

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EST MONDAY FOR 
SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO LONG DURATIONS OF
LOW RELATIVE HUMIDITY...

.DISCUSSION...A DRY AIR MASS WILL REMAIN IN PLACE ACROSS THE
REGION THROUGH MONDAY. TEMPERATURES WILL MODERATE ON MONDAY
ALLOWING FOR HUMIDITY VALUES TO DROP WELL INTO THE 20S DURING
THE AFTERNOON. THE ATMOSPHERE WILL BEGIN TO MOISTEN TUESDAY
KEEPING HUMIDITY VALUES ABOVE CRITICAL LEVELS THROUGH THE END OF
THE WEEK.

GAZ155>158-192300-
/O.CAN.KTAE.FW.W.0019.000000T0000Z-070218T2200Z/
/O.UPG.KTAE.FW.A.0020.070219T1800Z-070219T2300Z/
/O.NEW.KTAE.FW.W.0020.070219T1800Z-070219T2300Z/
SEMINOLE-DECATUR-GRADY-THOMAS-
317 PM EST SUN FEB 18 2007

...RED FLAG WARNING IS CANCELLED FOR THIS AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM EST MONDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF
WIND AND LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

FLZ007-009>019-026>029-034-190000-
/O.UPG.KTAE.FW.A.0020.070219T1600Z-070220T0000Z/
/O.NEW.KTAE.FW.W.0020.070219T1600Z-070220T0000Z/
/O.CON.KTAE.FW.W.0019.000000T0000Z-070219T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
317 PM EST SUN FEB 18 2007 /217 PM CST SUN FEB 18 2007/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM EST /10 AM CST/ TO 7 PM
EST /6 PM CST/ MONDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM EST /10 AM CST/ TO 7 PM
EST /6 PM CST/ MONDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL
7 PM EST /6 PM CST/ THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF
WIND AND LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH
POTENTIAL.

$$

GAZ120>131-142>148-159>161-192300-
/O.UPG.KTAE.FW.A.0020.070219T1800Z-070219T2300Z/
/O.NEW.KTAE.FW.W.0020.070219T1800Z-070219T2300Z/
QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-
TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-
BERRIEN-BROOKS-LOWNDES-LANIER-
317 PM EST SUN FEB 18 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM EST MONDAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF
WIND AND LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH
POTENTIAL.

$$
000 
WWUS82 KTAE 190004
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
704 PM EST SUN FEB 18 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM EST /10 AM CST/ TO 7 PM
EST /6 PM CST/ MONDAY FOR ALL OF THE EASTERN FLORIDA PANHANDLE
AND FLORIDA BIG BEND DUE TO COMBINATION OF WIND AND LOW RELATIVE
HUMIDITY...

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EST MONDAY FOR
SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO LONG DURATIONS OF LOW
RELATIVE HUMIDITY...

.DISCUSSION...A DRY AIR MASS WILL REMAIN IN PLACE ACROSS THE
REGION THROUGH MONDAY. TEMPERATURES WILL MODERATE ON MONDAY
ALLOWING FOR HUMIDITY VALUES TO DROP WELL INTO THE 20S DURING THE
AFTERNOON. THE ATMOSPHERE WILL BEGIN TO MOISTEN TUESDAY KEEPING
HUMIDITY VALUES ABOVE CRITICAL LEVELS THROUGH THE END OF THE
WEEK.

FLZ007-009>019-026>029-034-191100-
/O.EXP.KTAE.FW.W.0019.000000T0000Z-070219T0000Z/
/O.CON.KTAE.FW.W.0020.070219T1600Z-070220T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
704 PM EST SUN FEB 18 2007 /604 PM CST SUN FEB 18 2007/

...RED FLAG WARNING HAS EXPIRED FOR THIS EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/
TO 7 PM EST /6 PM CST/ MONDAY...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF
WIND AND LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH
POTENTIAL.

$$

GAZ120>131-142>148-155>161-191100-
/O.CON.KTAE.FW.W.0020.070219T1800Z-070219T2300Z/
QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-
TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-
BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
704 PM EST SUN FEB 18 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 6 PM EST
MONDAY...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF
WIND AND LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH
POTENTIAL.

$$

14-MROCZKA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Feb 17, 9:07 AM EST, 4 hours 42 minutes earlier.

Area forecast discussion, Feb 17, 9:07 AM EST, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
907 AM EST SAT FEB 17 2007

...VERY COLD TEMPERATURES THIS MORNING ACROSS THE REGION...

.DISCUSSION...JUST AFTER 7 AM THIS MORNING...THE TEMPERATURE DROPPED
TO 18 DEGREES AT THE TALLAHASSEE REGIONAL AIRPORT WITH A FEW OF THE
WEATHERBUG NETWORK SITES DROPPING INTO THE UPPER TEENS AS WELL
ACROSS THE REGION. AT TALLAHASSEE REGIONAL AIRPORT...THIS MARKS THE
FIRST TIME SINCE FEBRUARY 5 1996 THAT THE TEMPERATURE WAS BELOW 18
DEGREES...WHEN 16 DEGREES WAS REACHED. PLEASE REFER TO THE RECORD
EVENT REPORT ISSUED AT 831 AM THIS MORNING FOR MORE DETAILS. (AWIPS
HEADER MIARERTLH) OUR COOP SITE IN GENEVA ALSO REACHED 18 DEGREES
WITH 19 DEGREES MEASURED AT CUTHBERT GA. IT APPEARS FROM
OBSERVATIONS THAT SOME LOCATIONS ACROSS THE REGION EXPERIENCED
DURATIONS OF FREEZING TEMPERATURES FOR 10 TO 12 HOURS WITH HARD
FREEZING CONDITIONS AWAY FROM THE IMMEDIATE COAST LASTING FOR 4
TO 6 HOURS...THUS VERIFYING THE HARD FREEZE WARNING.

TEMPERATURES ARE NOW BEGINNING TO WARM ACROSS THE REGION UNDER SUNNY
SKIES...BUT STILL HANGING ON TO SOME SUB FREEZING TEMPERATURES IN
THE NORMALLY COLDEST LOCATIONS. THE 13 UTC SURFACE ANALYSIS IS
SHOWING A WELL DEFINED CLIPPER SYSTEM DIGGING INTO THE TENNESSEE
RIVER VALLEY WITH ASSOCIATED COLD FRONT DROPPING INTO CENTRAL
MISSISSIPPI AND NORTH CENTRAL ALABAMA. A 1024 MB SURFACE HIGH IS
LOCATED ABOUT 150 MILES SOUTH OF APALACHICOLA. ANOTHER INTERESTING
FEATURE OF NOTE IS ON THE MORNING UPPER AIR SOUNDING HERE AT KTAE
WHERE THE PRECIPITABLE WATER DROPPED TO 0.09 INCHES.

AS THE COLD FRONT APPROACHES THE REGION TODAY...EXPECT WINDS TO
INCREASE OUT OF THE SOUTHWEST AND BECOME GUSTY AT TIMES. THIS WILL
ALSO HELP TEMPERATURES REBOUND SIGNIFICANTLY INTO THE MID TO UPPER
50S ACROSS THE REGION. CLOUD COVER WILL INCREASE IN THE
AFTERNOON...BUT IS EXPECTED TO REMAIN ONLY PARTLY CLOUDY UNTIL
EVENING WHEN MOSTLY CLOUDY SKIES MAY OCCUR. ALL THIS IS HANDLED WELL
IN THE CURRENT FORECAST...SO NO CHANGES ANTICIPATED AT THIS TIME.

&&

.AVIATION...SOUTHWEST WINDS WILL BEGIN TO PICK UP LATER THIS MORNING
AND BECOMING GUSTY THIS AFTERNOON AS THE COLD FRONT APPROACHES. ONCE
THE COLD FRONT GETS A LITTLE CLOSER THIS AFTERNOON...SOME LOW END
VFR CIGS AROUND 5KFT WILL BE POSSIBLE AT SOME OF THE TERMINALS. NO
RESTRICTIONS ARE EXPECTED.

&&

.MARINE...OBSERVATIONS FROM THE BUOYS HAVE DROPPED OUT DUE TO COMMS
PROBLEMS...BUT WITH HIGH PRESSURE OVER THE WATERS WINDS AND SEAS ARE
LIKELY REMAINING LOW. ADDITIONALLY...COASTAL ASOS SITES ARE SHOWING
LIGHT SOUTHERLY WINDS. WINDS AND SEAS THOUGH WILL INCREASE AND BUILD
THROUGH THE AFTERNOON HOURS AS THE PRESSURE GRADIENT BEGINS TO
TIGHTEN. PREVIOUS FORECAST LOOKS GOOD AND NO CHANGES ARE PLANNED.

&&

.FIRE WEATHER...FOR TODAY...AN HOUR OF 20-FT WIND 15 MPH OR GREATER
AND LOW RH CRITERIA SHOULD BE MET IN FL. FOR GA...NEED AN HOUR OF
SUSTAINED WIND OF 20 MPH OR GREATER AND/OR FREQUENT GUSTS ABOVE 25.
WILL BE CLOSE TO THIS CRITERIA...AND WILL LEAVE WARNING IN PLACE FOR
NOW. EXPECT SIMILAR CONDITIONS ON SUNDAY...AND THE CURRENT WATCHES
WILL LIKELY BE UPGRADED TO WARNINGS THIS AFTN.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

GA...RED FLAG WARNING FROM 1200 PM TO 600 PM EST SATURDAY FOR
     ALL ZONES.

     FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH EARLY SUNDAY
     EVENING FOR ALL ZONES.

FL...RED FLAG WARNING FROM 1100 AM EST /1000 AM CST/ TO 700 PM EST
     /600 PM CST/ THIS EVENING FOR ALL ZONES.

     FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH EARLY SUNDAY
     EVENING FOR ALL ZONES.

GMZ770-775...SMALL CRAFT ADVISORY THIS AFTERNOON AND TONIGHT.
GMZ750-755...SMALL CRAFT ADVISORY TONIGHT.

AVIATION/FIRE WEATHER...GOULD
PUBLIC/MARINE...GODSEY
Hazardous weather outlook, Feb 17, 5:15 AM EST, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
515 AM EST SAT FEB 17 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-181015-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
515 AM EST SAT FEB 17 2007 /415 AM CST SAT FEB 17 2007/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA...AND GULF COASTAL WATERS.

...HARD FREEZE WATCH REMAINS IN EFFECT UNTIL 800 AM EST (700 AM CST)
THIS MORNING FOR ALL AREAS EXCEPT THE IMMEDIATE GULF COAST...

.DAY ONE...TODAY AND TONIGHT...
LOW RELATIVE HUMIDITIES...SUSTAINED WINDS OF 15 TO 20 MPH AND HIGH
DISPERSIONS WILL ENHANCE THE SPREAD OF ANY WILDFIRES THAT DEVELOP
TODAY. ALSO...WINDS AND SEAS WILL BUILD THIS AFTERNOON AND
TONIGHT...WITH SMALL CRAFT ADVISORIES POSTED FOR THE COASTAL WATERS.
THERE IS A HIGH RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA BIG
BEND AND PANHANDLE BEACHES. A COLD FRONT WILL MOVE THROUGH THE
REGION TONIGHT...WITH A SLIGHT CHANCE OF RAIN FOR THE EASTERN BIG
BEND AND A SMALL PORTION OF SOUTH CENTRAL GEORGIA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
IT WILL BE BRISK ON SUNDAY IN THE WAKE OF THE FRONTAL PASSAGE.
SUSTAINED WINDS OF 15 TO 20 MPH AND VERY LOW RELATIVE HUMIDITIES
WILL ENHANCE THE FIRE GROWTH POTENTIAL. OVER THE COASTAL
WATERS...WINDS AND SEAS WILL REMAIN ELEVATED SUNDAY BEFORE
DIMINISHING SUNDAY NIGHT AS HIGH PRESSURE BUILDS INTO THE REGION
FROM THE WEST. A WIDESPREAD FREEZE IS EXPECTED SUNDAY NIGHT AND
MONDAY MORNING. RED FLAG CONDITIONS WILL BE POSSIBLE FOR MUCH OF THE
FLORIDA PANHANDLE...BIG BEND AND SOUTHWEST AND SOUTH CENTRAL GEORGIA
AGAIN ON MONDAY. MOISTURE INCREASES BEGINNING MONDAY NIGHT AS WINDS
BECOME ONSHORE. THE NEXT WEATHER SYSTEM TO AFFECT THE REGION WILL BE
A COLD FRONT...WHICH WILL BRING SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS FROM TUESDAY NIGHT THROUGH WEDNESDAY. AT THIS
TIME...THE THREAT FOR SEVERE THUNDERSTORMS REMAINS LOW. HIGH
PRESSURE OF PACIFIC ORIGIN WILL BUILD INTO THE REGION FOR THE END OF
THE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

JAMSKI

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 1:49 PM ESTFire Weather WatchTAEBaker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more25 hr

Nearby

Red Flag Warnings in Florida, 2007Red Flag Warnings in Georgia, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.